15-05-2018 12:27 PM
28-03-2018 06:48 AM
27-03-2018 10:07 PM
10-03-2018 02:36 PM
Re Paclitaxel ....doany of you get sore, aching muscles at all’? I find under my bra straps and along under my bra at the back is very tender.
also I get a reddish arm on the 3rd day which I thought could be cellulitis, but don’t think so now as it goes away...but my arm muscles hurt if I do too much.
be greateful to hear if others had the same?
09-03-2018 03:15 PM
Message for Teach 124 - I have just had third cycle of epicirubicin and cyclophosphamide and will then receive Herceptin and Perjeta with - Docetaxel, I would prefer Paclitaxel to Docetaxel but am told I cannot have that combination, can you please tell me where you are receiving your treatment? I have a DCIS and HER2 pos. I hope you are doing well.
02-03-2018 11:22 PM
23-02-2018 10:33 AM - edited 23-02-2018 11:50 AM
i know now a lady who was having issues with neurological numbness in her fingers and toes. To prevent it, she just used regular ice packs icing, wrapping it completely around her feet and hands, icing off and on every 20 minutes and it worked for her. No fancy methods. Hope this helps. I may consider it because I do feel little tingling in my toes right now. Nothing big but I have one more treatment of AC then 12of T before I am completely done.
07-02-2018 06:21 PM
Ladies, sorry to be boring here but did any of you get bright red feet? Sore fingers etc? Have recently discovered that the Christi usefreezing gloves and socks...my Hospital doesn’t.
Do do any of you use these?
05-01-2018 08:14 PM - edited 06-01-2018 10:33 AM
I had weekly paclitaxel for 12 weeks and I finished it in November 2017. I cold capped all the way through and it was 100% worth it. I have kept almost all of my hair. I'd say I shed les than 10% which is a brilliant result. Do note that every one is different and they say that there is a 50/50 chance of it working. It did wonders for me.
What I would say is, persevere with it. The first 15 minutes of wearing it are the worst, but after that, it was fine - I kind of reached a plateau if that makes sense.You really get used to it very quickly. I was really meticulous with my planning and I think that really helped and what i would advise is the following:
- Wear warm clothes - Take a big scarf, blanket and if you have thermos flask with a hot drink in it as this will help keep you warm while your head is freezing!
- I had to take my own conditioner (try to make sure it is one without too many harsh chemicals)
- a comb
- a spray bottle (like the one that they use in the hairdressers) as you will need to prepare your hair. Some nurses offered to do it for me but mostly I did it myself.
- A couple of alice bands
- A hat (to wear when you finish on your way home). I even wore a shower cap underneath the hat. I didnt wash my hair until the next day though as I was too exhausted from the chemo on the day I had it.
- I used a small suitcase with wheels to carry everything which was really handy
- The most important thing with the cold cap is the fit. This is key. You have to make sure that it fits tightly and correctly. Be fussy. Don't let them start it, until you are sure that it fits perfectly. The top of the cap needs to be touching the top of your head otherwise it won't work. I used an extra alice band on top of the strap holding the cap down to help secure it even further - I don't know if that actually made a huge difference but I felt that it helped me.
I hope it works for you too and that this is helpful.
All the best x
06-11-2017 07:40 PM
I begin my 12 weeks of Taxol plus Herceptin on November 22nd. I am going to try the Chemo Caps that may help prevent some hair loss. Has anyone on here tried the caps?
20-10-2017 12:19 AM
13-09-2017 07:13 PM
Same here with the lashes and eyebrows. My regimen was same as yours (weekly Taxol x 12 then Herceptin every 3 weeks for a year). Worst side effect for me was diarrhea beginning the second week and now 4 weeks after chemo completed still have episodes which make it inconvenient to say the least with morning appointments and errands. Back to the hair loss. I started losing hair by the handfuls week 5 of Taxol. Went to salon to get it buzzed off. Thought I was going to keep my brows and eyelashes but 4 weeks after completing chemo I've noticed lashes are thinning and brows as well. Geez, I'm disappointed that the physician or nursing staff did not mention that I could have delayed hair loss. Glad to know that this is normal. Thanks for sharing.
10-09-2017 08:07 PM
Hi, KeepSmiling, and Everyone else who gets just the weekly Taxol/Herceptin
Here is my experience...
I finished 12 weeks of Taxol in April 2017 and started shedding from week 9 until way after I was finished....by mid July I had lost probably 75 percent of my hair and it was so wispy looking that I finally went to the hairdresser and had her cut it down short to the area of new growth---about 1 1/2 inches was what I ended up with but honestly it was such a refreshing cute pixie cut that I walked out of the salon with a big smile. I was expecting the hair to come out all at once but for me it was strand by strand....I kept trying to hang onto it just so I wouldn't be bald while exercising or playing tennis but eventually I just couldn't stand the way it looked anymore. I wore a wig for the last two weeks before I threw in the towel and got the pixie cut. I LOVE not having the daily maintenance of long hair! Men have had it easier than I ever imagined. And its growing fast and is so nice and healthy! I do intend to grow it back out again but only to a short bob. I've always had long hair but I look younger in the short hair. If I ever have to go thru this again, I will not fear the hair loss like I did this time.
08-08-2017 08:29 PM
I was diagnosed in March of this year with IDC, Stage 1, Triple Positive, Lymph Nodes Negative.
Went for a Bilateral Mastectomy, no radiation :-) Underwent Chemo Weekly with Taxol and Herceptin, was done last week with no major issues, thank god. Will be taking Herceptin once in 3 weeks for next 9 months.
I have a very thick long hair, cut it short and noticed hari started thinning out in the 4th week of Taxol and Iit is still going on. Purchased an expensive wig and didn't use it yet. I was told that I will loose all my hair and at one point wanted to shave my head but changed my mind thinking will see how it goes. I am glad I went with my instinct. Have put on around 20lbs and belly weight sucks. This is my main problem and I am hoping that it is temporary. I took it easy all these months, planning one day at a time, took off 3 months and last couple of months working part time from home.